MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT
Model Number 1884004HR
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported via a manufacturer representative that the internal blade broke off the outer blade and int o the nasal cavity during an endoscopic resection of nasal tumor angiofibroma.The device started to sound odd.The broken piece was retrieved without damage.There was a 20-minute delay retrieving the broken piece.A backup blade was used and the procedure was completed.There was no patient impact.
 
Additional Manufacturer Narrative
Analysis found that visually, the distal tip had broken off the inner cutter.The portion that became detached measured approximately 0.24¿ in length.The break occurred at the first proximal tooth valley.Note ¿ the distal tip outside diameter of the inner cutter (expanded area) appeared to be a turned / machined finish when compared the remainder of the tube.The assemblies were deformed in such a way that indicates the inner blade teeth impacted the outer cutting edge at the 4th proximal tooth while moving in a cw direction which resulted in the deformation.There was uneven wear at the cutting tip which may indicate an interference fit between the inner and outer assemblies at the tip.There was gouging and extensive wear around the outside diameter of the inner shaft 0.55¿ from the distal face of the inner hub indicating metal on metal contact during use.This point corresponds to the proximal end of the outer tube in the front hub.When viewed under magnification, there was deformation and indentations of the front hub locking area consistent with aggressive use.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The blade was replaced by another device from the same batch.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key8503712
Report Number3004209178-2019-07162
Device Sequence Number16479212
Product Code EQJ
UDI-Device Identifier20885074079534
UDI-Public20885074079534
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2021
Device Model Number1884004HR
Device Catalogue Number1884004HR
Device Lot NumberHG1SR5H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight65